# SDR 9EKA20180126001

- Difficulty date: January 26, 2018
- Submitted: February 8, 2018
- Operation: Air carrier
- Aircraft: N339EV
- Make and model: Snias SA330J
- Aircraft serial: 1285
- Aircraft time: 6,689 hours
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 330A34100508
- Part serial: TAC0117
- Condition: Sheared
- Location: Tail Rotor
- Part time: 2,550 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

AFTER THE FLIGHT HAD BEEN COMPLETED AND THE AIRCRAFT WAS BACK ON THE SHIP AND CHOCKED AND CHAINED THE CREW PROCEEDED TO PERFORM THE FRESH WATER RINSE OF THE ENGINES.  WITH THE #2 ENGINE AT FLIGHT IDLE AND THE #1 ENGINE AT GROUND IDLE THE FOR THE ENGINE RINSE THE PILOTS HEARD WHAT THEY THOUGHT WAS A COMPRESSOR STALL AND FELT A ROUGH SHUDDER THROUGH THE AIRFRAME.  THE ENGINE RINSE WAS STOPPED AND THE PILOTS FELT ANOTHER SHUDDER IN THE AIRFRAME.  THEY NOTICED AN RISE IN NG AND NR ON THE GAUGES AND OPTED TO BRING THE #2 ENGINE BACK TO GROUND IDLE.  THE DECISION WAS MADE TO SHUTDOWN BOTH ENGINES.  THE ROTOR BRAKE WAS APPLIED AND WHEN THE MAIN ROTORS STOPPED THE TAIL ROTOR CONTINUED TO SPIN UNTIL IT STOPPED ON ITS OWN.  AN INSPECTION OF THE AIRFRAME FOUND A TEAR IN ONE OF THE TAIL ROTOR DRIVE SHAFT COWLING AND UPON FURTHER INSPECTION FOUND THAT THE 7TH SHAFT IN A SERIES OF 8 HAD SHEARED IN THE MIDDLE WITH A 5 INCH SECTION TORN OFF.  THERE WERE SCRAPES ON THE DECK OF THE TAIL BOOM WITH A SHEARED RIVET AND A DIME SIZE HOLE IN THE DECK.
